Hail, Covington
- When
- March 14, 6:30 PM CST to 6:32 PM CST
- Where
- Covington County, Babbie
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.267, -86.333
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Mar 14, 3:15 PM CST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED PRELIM POPS FIRST PERIOD NATIONAL WEATHER SERVICE MOBILE AL 315 PM CST FRI MAR 14 2003 COLD POOL ALOFT CURRENTLY RIGHT OVER FCST AREA. BEGINNING TO GET SOME CONVECTIVE DEVELOPMENT...AND STILL MAY SEE POTENTIAL LATE THIS AFTERNOON AND EARLY THIS EVENING FOR STORMS WITH LARGE HAIL. BUT... DEVELOPMENT OF CONVECTION IS A LITTLE LATER THAN EARLIER THOUGHT... SO IT LOOKS LIKE WE MIGHT GET OUT OF THE WOODS WITHOUT A WIDESPEAD SVR EVENT. WILL GO WITH CHANCE/GOOD CHANCE POPS OVER THE FCST AREA TONIGHT AS UPPER LOW MOVES ACROSS REGION...WITH ONLY ISOLATED TO SLIGHT CHANCE SATURDAY AND SATURDAY NIGHT IN THE WAKE OF THIS SYSTEM. MODELS INDICATE ANOTHER IMPULSE RIDING NE OUT OF THE GULF INTO FCST AREA LATE SUNDAY AFTERNOON-SUNDAY NIGHT. GFS VERY AGRESSIVE WITH THIS FEATURE...WHILE ETA MUCH WEAKER. AT THIS TIME...WILL NOT BITE OFF COMPLETELY WITH THE GFS SOLUTION...LEANING MORE TOWARD THE WEAKER ETA. A LOOK AT THE WATER VAPOR IMAGERY DOES HOWEVER SHOW A FAIRLY STRONG MID/UPPER LEVEL FEATURE SWINGING INTO BAJA OF CALIFORNIA ATTM. THIS APPEARS TO BE THE DYNAMICS THAT GFS IS FOCUSING ON FOR THE SUNDAY/SUNDAY NIGHT EVENT IN OUR AREA. ITS NOT LIKE THE STRONGER GFS SCENARIO IS OUT OF THE QUESTION...THERE IS SOMETHING UPSTREAM THAT COULD VERY WELL BE THE KICKER. WILL WANT TO SEE HOW THE NEXT MODEL RUN OR TWO HANDLES THIS BEFORE WE REALLY BITE OFF. EXTENDED...RAINS ASSOCIATED WITH THIS SYSTEM SHOULD BE ENDING EARLY MONDAY... WITH ONLY SLIGHT CHANCES TUESDAY THROUGH WENDESDAY AS A WEAKER SYSTEM MOVES EAST ACROSS THE REGION. ATTM...LOOKING PRETTY MUCH RAIN FREE THURSDAY AND FRIDAY. MARINE...GENERALLY LIGHT AND SOMEWHAT VARIABLE WINDS OVER THE COASTAL WATERS THROUGH SATURDAY NIGHT...THEN GRADUAL INCREASE IN WINDS WITH BUILDING SEAS WITH APPROACH OF NEXT SYSTEM SUNDAY. WILL PROBABLY SEE SCEC CONDITIONS...AND POSSIBLY SCA CONDITIONS...BY LATE SUNDAY THROUGH EARLY MONDAY...DEPENDING ON STRENGTH OF THE SYSTEM. FIRE...NO WATCHES OR ADVISORIES REQUIRED AS HUMIDITIES REMAIN HIGH AND SCATTERED SHOWERS AND THUNDERSTORMS REMAIN IN THE FCST. 12/SHEPHERD PRELIM NUMBERS... MOB EB 056/074 055/073 058 12421 PNS TB 058/073 056/072 060 12521 DTS TB 058/073 056/072 060 12521 GZH TB 054/070 051/074 056 12521 2R0 EB 052/071 050/073 054 12321 61A TB 054/070 051/074 056 12421 .MOB... AL...NONE. FL...NONE. MS...NONE.
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-141700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 507 AM CST FRI MAR 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI... SOUTHWEST ALABAMA...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...(TODAY) A WEAK FRONT OVER THE LOWER MISSISSIPPI RIVER VALLEY WILL BE A FOCUS FOR THE DEVELOPMENT OF SCATTERED THUNDERSTORMS...AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES SLOWLY EAST OUT OF LOUISIANA. COLD TEMPERATURES ALOFT ASSOCIATED WITH THE UPPER LOW PRESSURE SYSTEM COULD AID IN THE DEVELOPMENT OF A FEW STRONG TO SEVERE STORMS OVER SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE. THE PRIMARY CONCERN WITH THESE STORMS WOULD BE LARGE HAIL AND ISOLATED OCCURRENCES OF DAMAGING WINDS...MAINLY IN THE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY) AS THE UPPER LEVEL LOW PRESSURE SYSTEM MOVES DIRECTLY OVER THE AREA SATURDAY...THE UNSTABLE AIR ASSOCIATED WITH IT BRINGS A CHANCE OF THUNDERSTORMS SATURDAY. NO HAZARDOUS WEATHER EXPECTED LATE IN THE WEEKEND. THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL INCREASE AGAIN BY TUESDAY AS ANOTHER STORM SYSTEM AND FRONTAL BOUNDARY APPROACHES FROM THE WEST. NO HAZARDOUS WEATHER EXPECTED WEDNESDAY AND THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTER OFFICIALS MAY BE REQUIRED THIS AFTERNOON AND EVENING.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5347902.